fingernail changes with Taxol

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined May 2005
Total Posts : 19
   Posted 11/5/2005 9:37 AM (GMT -6)   
I've been on weekly Taxol for 11 weeks and will start another 12 weeks when this 12 week course is done (next week).  My fingernails are turning red and are tender.  Has anyone else had this?  What happens with them next?  Is there anything that can help?

Regular Member

Date Joined Aug 2003
Total Posts : 31
   Posted 11/5/2005 11:09 AM (GMT -6)   
Hi Mary,
I just read something about this topic on  .  Actually the drug they were talking about was Taxotere but they are similar drugs so the information may be helpful.  Good Luck.
In All Things, Give Thanks

Veteran Member

Date Joined Jul 2003
Total Posts : 2921
   Posted 11/5/2005 12:08 PM (GMT -6)   
I have not had taxol, but several times over the years this has been discussed. Numbness in the fingers and also bad looking fingernails. I can't remember who is on taxol who is active here now, but hopefully someone will be able to answer you. Please let us know what you find out if you learn someting from the link Carole sent. Hugs MK

Veteran Member

Date Joined Jul 2003
Total Posts : 586
   Posted 11/5/2005 12:49 PM (GMT -6)   
Hi, I have been on weekly taxol for awhile too.  My toe nails seem to be the ones suffering.  My big toe nails are a lovely brown/green color.  A few of the others have become thick.  I have been told to use tea tree oil every night.  Also you can use vicks vapo rub on them.  I usually just keep them polished so I cant see them.  My  nails from time to time get sore, but not too bad.  Hope this helps a bit.

.-((|))-. VICKY.-((|))-.
\ | | /
__ ))__........==........__ ))__
/  ../ ..\ ...\...../ | | \...../  ../ ..\ ...\
|.....|.....|.....|..| | | | |..|.....|.....|.....|
ÒÒ  \   /   ÐÍÒ| | |...\    \   /  ÎÏ

New Member

Date Joined May 2005
Total Posts : 19
   Posted 11/5/2005 4:08 PM (GMT -6) has some good sugestions.  Thanks for that info.  My nails are are red and sore.  We'll see if they turn any other colors.  Thanks for your replies.

Veteran Member

Date Joined Jul 2005
Total Posts : 688
   Posted 11/10/2005 11:45 AM (GMT -6)   

Im on Taxol right now and I hope I dont have all of those problems with my nails. I have also heard that you get tingling and numbness in you fingers from Taxol. Ive only had 2 so far so no side effects like this. I used to wear acrylic nails before cancer but I cut them all off months ago and my own nails have grown out nicely. Take care.

Regular Member

Date Joined Mar 2005
Total Posts : 146
   Posted 11/11/2005 8:07 AM (GMT -6)   
I just finished taxol in July. I did have a slight problem, but not much. Always use gloves when cleaning, and keep your lotion on your hands and feet. You can lose nails up to 3 months after taxol( not trying to upset anyone). I thought I was going to lose the one on my big toe, but it's doing fine now. My nails are short, and don't seem to be growing very fast but for the most part they look good now. I did get some neuropathy in my hands and feet, but it's also resolved itself now. Best wishes to all of you.
"There are two ways to live your life. One is though nothing is a miracle. The other is as though everything is a miracle."     -Albert Einstein

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 8:40 PM (GMT -6)
There are a total of 2,710,360 posts in 298,889 threads.
View Active Threads

Who's Online
This forum has 153429 registered members. Please welcome our newest member, Mattyice.
292 Guest(s), 10 Registered Member(s) are currently online.  Details
clo2014, wtw415, Fl Drifter, THE HAPPY TURTLE, birthdaysuit, Huddie, Bhutan boy, Hilander64, Mister Mike, (Seashell)

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer